Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

 
 

 

A white noise approach to phase space Feynman path integrals


Authors: W. Bock and M. Grothaus
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 85 (2011).
Journal: Theor. Probability and Math. Statist. 85 (2012), 7-22
MSC (2010): Primary 60H40, 46F25
DOI: https://doi.org/10.1090/S0094-9000-2013-00870-9
Published electronically: January 11, 2013
MathSciNet review: 2933699
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The concepts of phase space Feynman integrals in White Noise Analysis are established. As an example the harmonic oscillator is treated. The approach perfectly reproduces the right physics. I.e., solutions to the Schrödinger equation are obtained and the canonical commutation relations are satisfied. The latter can be shown, since we not only construct the integral but rather the Feynman integrand and the corresponding generating functional.


References [Enhancements On Off] (What's this?)

  • 1. S. Albeverio, G. Guatteri, and S. Mazzucchi, Phase space Feynman path integrals, J. Math. Phys. 43 (2002), no. 6, 2847. MR 1902454 (2003f:81148)
  • 2. S. Albeverio, R. Høegh-Krohn, and S. Mazzucchi, Mathematical Theory of Feynman Path Integrals: An Introduction, Lecture Notes in Mathematics, vol. 523, Springer-Verlag, Berlin-Heidelberg-New York, 2008. MR 2453734 (2010e:58008)
  • 3. Y. M. Berezansky and Y. G. Kondratiev, Spectral Methods in Infinite-Dimensional Analysis, vol. 2, Kluwer Academic Publishers, Dordrecht, 1995. MR 1340627 (96d:46001b)
  • 4. R. P. Feynman, Space-time approach to non-relativistic quantum mechanics, Reviews of Modern Physics 20 (1948), 367-387. MR 0026940 (10:224b)
  • 5. R. P. Feynman, An operator calculus having applications in quantum electrodynamics, Physical Review 84 (1951), no. 1, 108-124. MR 0044379 (13:410e)
  • 6. R. P. Feynman and A. R. Hibbs, Quantum Mechanics and Path Integrals, McGraw-Hill, London-New York, 1965. MR 197789
  • 7. I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series, and Products, Academic Press, New York, 1965.
  • 8. M. Grothaus and L. Streit, Quadratic actions, semi-classical approximation, and delta sequences in Gaussian analysis, Rep. Math. Phys. 44 (1999), no. 3, 381-405. MR 1737385 (2001b:81064)
  • 9. I. M. Gel'fand and N. Ya. Vilenkin, Generalized Functions, vol. 4, Academic Press, New York-London, 1968. MR 0435834 (55:8786d)
  • 10. T. Hida, Brownian Motion, Springer-Verlag, New York, 1980. MR 562914 (81a:60089)
  • 11. T. Hida, H.-H. Kuo, J. Potthoff, and L. Streit, White Noise. An Infinite Dimensional Calculus, Kluwer Academic Publisher, Dordrecht-Boston-London, 1993. MR 1244577 (95f:60046)
  • 12. T. Hida and L. Streit, Generalized Brownian functionals and the Feynman integral, Stoch. Proc. Appl. 16 (1983), 55-69. MR 723643 (86d:60048)
  • 13. J. R. Klauder and I. Daubechies, Measures for path integrals, Physical Review Letters 48 (1982), no. 3, 117-120. MR 639863 (83c:81031)
  • 14. J. R. Klauder and I. Daubechies, Quantum mechanical path integrals with Wiener measures for all polynomial Hamiltonians, Physical Review Letters 52 (1984), no. 14, 1161-1164. MR 736821 (85b:81068)
  • 15. D. C. Khandekar and S. V. Lawande, Feynman path integrals: Some exact results and applications, Physics Reports 137 (1985), no. 2-3, 115-229. MR 839624 (87i:81077)
  • 16. Yu. G. Kondratiev, P. Leukert, J. Potthoff, L. Streit, and W. Westerkamp, Generalized functionals in Gaussian spaces: The characterization theorem revisited, J. Funct. Anal. 141 (1996), no. 2, 301-318 MR 1418508 (97j:60070)
  • 17. Yu. G. Kondratiev, Spaces of entire functions of an infinite number of variables, connected with the rigging of a Fock space, Selecta Mathematica Sovietica 10 (1991), no. 2, 165-180. MR 1115043
  • 18. H.-H. Kuo, White Noise Distribution Theory, CRC Press, Boca Raton-New York-London-Tokyo, 1996. MR 1387829 (97m:60056)
  • 19. A. Lascheck, P. Leukert, L. Streit, and W. Westerkamp, More about Donsker's delta function, Soochow Journal of Mathematics 20 (1994), no. 3, 401-418. MR 1292245 (95k:60100)
  • 20. R. A. Minlos, Generalized random processes and their extension to a measure, Selected Transl. Math. Statist. and Prob. 3 (1963), 291-313. MR 0154317 (27:4266)
  • 21. N. Obata, White Noise Calculus and Fock Spaces, Springer-Verlag, Berlin-Heidelberg-New York, 1994. MR 1301775 (96e:60061)
  • 22. J. Potthoff and L. Streit, A characterization of Hida distributions, J. Funct. Anal. 101 (1991), 212-229. MR 1132316 (93a:46078)
  • 23. M. Reed and B. Simon, Methods of Modern Mathematical Physics, vol. I, Academic Press, New York-London, 1975. MR 0493420 (58:12429b)
  • 24. M. Reed and B. Simon, Methods of Modern Mathematical Physics, vol. II, Academic Press, New York-London, 1975. MR 0493420 (58:12429b)
  • 25. W. Westerkamp, Recent Results in Infinite Dimensional Analysis and Applications to Feynman Integrals, PhD Thesis, University of Bielefeld, 1995.

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 60H40, 46F25

Retrieve articles in all journals with MSC (2010): 60H40, 46F25


Additional Information

W. Bock
Affiliation: Functional Analysis and Stochastic Analysis Group, Department of Mathematics, University of Kaiserslautern, 67653 Kaiserslautern, Germany
Email: bock@mathematik.uni-kl.de

M. Grothaus
Affiliation: Functional Analysis and Stochastic Analysis Group, Department of Mathematics, University of Kaiserslautern, 67653 Kaiserslautern, Germany
Email: grothaus@mathematik.uni-kl.de

DOI: https://doi.org/10.1090/S0094-9000-2013-00870-9
Keywords: White noise analysis, Feynman integrals, mathematical physics
Received by editor(s): December 3, 2010
Published electronically: January 11, 2013
Additional Notes: The authors would like to thank the organizing and programme committee of the MSTAII conference for an interesting an stimulating meeting. Wolfgang Bock wants especially thank to Yuri Kondratiev for the opportunity to give a talk on this topic at the conference. Furthermore, the authors would like to thank Florian Conrad, Anna Hoffmann, Tobias Kuna and Ludwig Streit for helpful discussions. The financial support from the DFG project GR 1809/9-1, which enabled the authors to join the conference, is thankfully acknowledged
The paper is based on the talk presented at the International Conference “Modern Stochastics: Theory and Applications II” held on September 7–11, 2010 at Kyiv National Taras Shevchenko University and dedicated to three anniversaries of prominent Ukrainian scientists: Anatolii Skorokhod, Volodymyr Korolyuk and Igor Kovalenko.
Dedicated: We dedicate this article to Anatolii Skorohod, Volodymyr Korolyuk and Igor Kovalenko
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society